Log-Moment Estimators for the Generalized Linnik and Mittag-Leffler Distributions with Applications to Financial Modeling
Dexter O. Cahoy1 & Wojbor A. Woyczyński2 Show affiliations
- University of Houston-Downtown, United States
- Case Western Reserve University, United States
Journal of Mathematics and Statistics, Volume 14, Issue 1, pp. 156–166 · doi.org/10.3844/jmssp.2018.156.166
Abstract
We propose formal estimation procedures for the parameters of the generalized, heavy-tailed three-parameter Linnik gL(α, µ, δ) and Mittag-Leffler gML(α, µ, δ) distributions. The paper also aims to provide guidance about the different inference procedures for the different two-parameter Linnik and Mittag-Leffler distributions in the current literature. The estimators are derived from the moments of the log-transformed random variables and are shown to be asymptotically unbiased. The estimation algorithms are computationally efficient and the proposed procedures are tested using the daily S&P 500 and Dow Jones index data. The results show that the two-parameter Linnik and Mittag-Leffler models are not flexible enough to accurately model the current stock market data.
Licence and reuse
Open access. This article is licensed under a Creative Commons Attribution 3.0 Licence (CC BY 3.0), as printed on the article, which permits use, sharing, adaptation, distribution and reproduction in any medium or format, as long as you give appropriate credit to the original authors and the source. No permission is needed.
How to reuse this articleResponses (0)
About this article
Cahoy, D. O. & Woyczyński, W. A. (2018). Log-Moment Estimators for the Generalized Linnik and Mittag-Leffler Distributions with Applications to Financial Modeling. Journal of Mathematics and Statistics, 14(1), 156–166. https://doi.org/10.3844/jmssp.2018.156.166
- Licence
- CC BY 3.0
- Issue
- Volume 14, Issue 1
- Policies
- Editorial independenceUse of generative AIData availabilityAppeals and complaints
- Version
- Version of record
